Discussion in 'Fibromyalgia Main Forum' started by elliespad, Oct 5, 2011.

  1. elliespad

    elliespad Member

    Wondering if you can figure this out for me. In the past, I have taken Methylcobalamin injections with no problem. For the past year, have been using Hydroxocobalamin 2500 mcg. with no problem. I never experienced an increase in energy, but they did help clear my head.

    Yesterday, I took a new script by a new doctor, for Methylcobalamin 1000 mcg. which was (apparently) diluted in a Buffered Saline.

    Within an hour, I started itching and burning eyes, to the point I had to squint. Itching in all mucous membranes and externally as well. It's been 20 hours since I took the injection and still itching like mad.

    I called the compounding pharmacist and she gave me the above stats and that it was a yeast free methylcobalamin, as requested. She couldn't guess why this is happening. I'm wondering if you know how it might be related to Methylation problems. I also have MTHFR deficiency. I also took a second dose of Diflucan yesterday as I have had 6 courses of various antibiotics since the end of July as I have a UTI of Group B Strept that I cannot get rid of.

    Thanks for any help.
  2. richvank

    richvank New Member

    Hi, elliespad.

    I'm sorry it has taken me so long to respond to your question. I've been working through a backlog of things since returning from the Ottawa conference and from giving an invited seminar in Sweden.

    My best guess is that there is an antigen of some sort in the injectable methylcobalamin solution to which you are allergic with a Type 1 sensitivity (an immediate reaction allergy of the IgE type). Perhaps you would do better with a sublingual methylcobalamin supplement. I note that Amy Yasko's organization now supplies sublingual methylcobalamin drops. I think it's against the rules here to give a website, but you can probably find it. There are also other suppliers of sublingual methylcobalamin tablets. I just took one myself!

    The MTHFR deficiency will cause your cells not to be able to make methylcobalamin as rapidly as normal (I'm assuming you mean you have one or both copies of the C677T polymorphism in MTHFR). As you may know, the protocol I've been suggesting includes both a form of B12 and active forms of folate, and it seems that both are needed to lift the partial block in the methylation cycle.

    I'm sorry to hear that the Strep UTI infection is so tenacious. You may need to alternate the antibiotics with probiotics, if you have not already been doing that. The antibiotics have probably disrupted your friendly intestinal bacteria populations, and I think that can affect the urinary tract as well. I hope you will be able to get relief from this soon.

    Best regards,

  3. Elisa

    Elisa Member

    Just wanted you to know I responded to your question (from several mos ago) regarding breathing on the MCS board!